Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Mar 29, 2012, 3:53 PM CDT for Burleson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 3:53 PM CDT (20:53 UTC)
- Expired
- Mar 29, 2012, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 71 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WGUS54 KHGX 292053 FFWHGX TXC051-292300- /O.NEW.KHGX.FF.W.0023.120329T2053Z-120329T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 353 PM CDT THU MAR 29 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BURLESON COUNTY IN SOUTHEAST TEXAS... * UNTIL 600 PM CDT * AT 351 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING WAS OCCURRING IN THE WARNED AREA. RAINFALL TOTALS OF TWO TO TWO AND A HALF INCHES HAVE FLOODED SEVERAL ROADS AND PORTIONS OF HIGHWAY 21 ARE DOWN TO ONE LANE. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CALDWELL. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3066 9660 3040 9659 3040 9678 3064 9678 $$
2 follow-up statements
992 WGUS74 KHGX 292158 FFSHGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 458 PM CDT THU MAR 29 2012 TXC051-292300- /O.CON.KHGX.FF.W.0023.000000T0000Z-120329T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURLESON TX- 458 PM CDT THU MAR 29 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL BURLESON COUNTY UNTIL 600 PM CDT... AT 500 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS NOW WELL SOUTH OF THE WARNED AREA. ONLY LIGHT RAIN OR DRIZZLE WILL BE POSSIBLE THROUGH 600 PM CDT. THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT TO ALLOW FOR SOME EXTRA TIME FOR EARLIER FLOOD WATERS TO RECEDE AND ASSOCIATED ROAD CLOSURES TO COME TO AN END IN AND AROUND THE CALDWELL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3066 9660 3040 9659 3040 9678 3064 9678 $$
302 WGUS74 KHGX 292255 FFSHGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 555 PM CDT THU MAR 29 2012 TXC051-292309- /O.EXP.KHGX.FF.W.0023.000000T0000Z-120329T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURLESON TX- 555 PM CDT THU MAR 29 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL BURLESON COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM CDT... DOPPLER RADAR INDICATES THAT HEAVY RAINFALL HAS COME TO AN END ACROSS THE WARNED AREA. IF ANY FLOODING IS STILL OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3066 9660 3040 9659 3040 9678 3064 9678 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 3:41 PM CDT, 12 minutes earlier.
Area forecast discussion, Mar 29, 3:41 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 341 PM CDT THU MAR 29 2012 .DISCUSSION... A RATHER ACTIVE DAY FOR SE TX TODAY AS A COUPLE OF DISTURBANCES MOVE SLOWLY ACROSS THE AREA. HEAVY RAINS THE MAIN ISSUE FOR THE SYSTEM OVER THE SRN HALF OF THE CWA...WITH HAIL REPORTED IN THE STORMS OVER THE NRN HALF. RADAR SIGNATURE OF THE SRN VORT MAX A BIT INTERESTING LOOKING AS IT SWIRLS ACROSS TO THE E/NE. THE ACTIVE/WET PATTERN LOOKS TO CONTINUE THROUGH FRI WITH MAYBE LINGERING ISSUES OVER THE WEEKEND. PERSISTENT SWLY FLOW ALOFT A BIG FACTOR WITH THE TIMING OF THE EMBEDDED SHORTWAVES BEING THE MAIN FCST PROBLEM. LATEST RUNS HAVE BACKED OFF ON POPS TOMORROW AS THE PROGGED TRACK OF THE NEXT S/WV IS FURTHER SOUTH INTO THE OFFSHORE WATERS. HOWEVER BASED ON CURRENT TRENDS/EXTRAPOLATIONS OF SATELLITE LOOPS...THINK THAT SCT POPS STILL LOOK GOOD FOR US TOMORROW/TOMORROW NIGHT. HEAVY RAINS/FLOODING SHOULD REMAIN THE MAIN THREATS THROUGH THIS TIMEFRAME GIVEN THE HIGH PWS AND SLOW STORM MOTIONS. MODELS NOT SHOWING A LOT BY WAY OF S/WVS FOR THE WEEKEND BUT HARD TO IGNORE THIS PERSISTENT LARGER SCALE PATTERN AND THE POSSIBILITY OF ADDITIONAL S/WVS. POPS MON/TUES TO FOCUS MORE ON THE APPROACH/PASSAGE OF A COLD FRONT. EXTENDED GUIDANCE IN GENERAL AGREEMENT WITH A FROPA LATE MON/EARLY TUES. BUILDING UPPER RIDGE AND DEVELOPING OFFSHORE FLOW SHOULD BRING DRIER AND MORE SEASONAL TEMPS THROUGH THE MIDDLE OF NEXT WEEK. 41 && .MARINE... STORM CLUSTER SHOULD DEPART THIS EVENING AND JUST HAVE LINGERING ISO/SCT SHRA/TSRA TONIGHT AND AGAIN TOMORROW THOUGH MAY BE MORE SHRA/TSRA. SSE 10-15 KNOTS WILL BE THE PREVAILING WIND THROUGH THE WEEKEND. A POTENT COLD FRONT MOVES OFF THE COAST LATE MONDAY EARLY TUESDAY AND SCA CONDITIONS EXPECTED POST FROPA. 45 && .AVIATION... MESSY WITH MCS OVER HGX RADAR SITE MOVING OUT THE EAST. SCATTERED SHRA/TSRA OVER THE NORTHERN TERMINALS WILL BE SLOWER TO CLEAR BUT WITH LOSS OF HEATING SHOULD SLOWLY DISSIPATE. MVFR/IFR CIGS A GOOD BET TONIGHT ACROSS THE WHOLE AREA WITH THE MOIST GROUND AND LIGHT ONSHORE FLOW AFTER ALL THIS PRECIP. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 81 67 83 67 / 50 50 50 20 20 HOUSTON (IAH) 66 82 67 82 67 / 60 50 50 20 20 GALVESTON (GLS) 70 78 71 77 69 / 60 50 50 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 29, 3:43 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 343 PM CDT THU MAR 29 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-302045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 343 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM THE WEST AS THE UPPER LEVEL DISTURBANCES RESPONSIBLE FOR THIS ACTIVITY MOVES OFF TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED RAIN CHANCES WILL REMAIN IN PLACE FOR FRIDAY AND FRIDAY NIGHT AS MORE DISTURBANCES MOVE IN FROM THE SOUTHWEST. LOCALLY HEAVY RAINS WILL REMAIN THE PRIMARY ISSUE WITH THE STORMS THAT ARE EXPECTED TO DEVELOP. RAINFALL AMOUNTS COULD AVERAGE FROM ONE HALF TO ONE INCH WITH ISOLATED 2 TO 3 INCHES POSSIBLE. ISOLATED TO SCATTERED ACTIVITY WILL REMAIN IN THE FORECAST ACROSS SOUTHEAST TEXAS FOR SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 29, 10:02 AM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1002 AM CDT THU MAR 29 2012 TXZ226-235-236-291600- JACKSON-MATAGORDA-WHARTON- 1002 AM CDT THU MAR 29 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 959 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER EAST CENTRAL JACKSON COUNTY...NEAR LA WARD MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 2 INCHES PER HOUR WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MIDFIELD...LOUISE... BLESSING AND LA WARD. GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED. LAT...LON 2920 9634 2889 9607 2877 9642 2891 9656 TIME...MOT...LOC 1502Z 228DEG 12KT 2890 9641
Special weather statement, Mar 29, 2:57 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
257 PM CDT THU MAR 29 2012
TXZ195-196-292030-
BRAZOS-BURLESON-
257 PM CDT THU MAR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF CALDWELL...MOVING SOUTHEAST AT
10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER HAS BEEN REPORTED WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CHRIESMAN...SNOOK AND
CALDWELL.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3056 9695 3066 9679 3074 9660 3070 9656
3071 9653 3040 9616 3040 9619 3039 9620
3036 9628 3038 9631 3032 9651 3033 9656
3029 9666 3031 9669 3031 9674
TIME...MOT...LOC 1957Z 317DEG 10KT 3058 9669The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:51 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson | 69 min |
| Mar 28, 9:45 PM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Madison, Walker | 2 hr |
| Mar 28, 10:00 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson | 108 min |
| Mar 28, 11:45 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Houston, Madison, Montgomery and 3 more | 3 hr |
| Mar 29, 10:02 AM CDT | Special Weather Statement | HGX | Jackson | 58 min |
| Mar 29, 10:41 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Mar 29, 11:56 AM CDT | Special Marine Warning | HGX | 64 min | |
| Mar 29, 12:34 PM CDT | Special Marine Warning | HGX | 86 min | |
| Mar 29, 1:58 PM CDT | Special Marine Warning | HGX | 92 min | |
| Mar 29, 2:31 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty, Montgomery | 119 min |
| Mar 29, 2:53 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 2 hr |
| Mar 29, 2:57 PM CDT | Special Weather Statement | HGX | Burleson | 33 min |
| Mar 29, 6:16 PM CDT | Areal Flood Advisory | HGX | Madison | 59 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.